Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this river flood warning at May 24, 2015, 9:16 AM CDT for Cameron County, Texas. It took effect at May 27, 2015, 7:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 9:16 AM CDT (14:16 UTC)
- In effect from
- May 27, 2015, 7:00 AM CDT
- Expired
- May 30, 2015, 9:16 AM CDT
- In force
- 3 days
- Issued by
- NWS Brownsville, TX
- Flood severity
- Moderate
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande near San Benito (SBNT2).
- Action stage
- 44 ft
- Minor stage
- 55 ft
- Moderate stage
- 56 ft
- Major stage
- 58 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KBRO 241416
FLWBRO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 AM CDT SUN MAY 24 2015
...The National Weather Service in Brownsville has issued
a flood warning for the following creek or river in deep
South Texas: Rio Grande River...
This statement is for the following rivers: Rio Grande River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest river stages and forecasts visit our web page at
WWW.SRH.NOAA.GOV/BRO. In the blue menu section on the left of the
page...under the "CURRENT WEATHER" submenu...click on "RIVERS/LAKES"
which takes you to our AHPS web page.
Stay tuned to NOAA weather radio and the National Weather Service in
Brownsville for later statements or warnings.
&&
TXC061-250216-
/O.NEW.KBRO.FL.W.0001.150527T1200Z-000000T0000Z/
/SBNT2.2.ER.150527T1200Z.150529T1200Z.000000T0000Z.NO/
916 AM CDT SUN MAY 24 2015
The National Weather Service in Brownsville has issued a
* Flood Warning for
the Rio Grande River Near San Benito
* from Wednesday morning until further notice
* At 08AM Sunday the stage was...44.1 feet (13.4 METERS)
* Moderate Flooding is forecast
* Flood stage is 55.0 feet (16.8 meters)
* Forecast to rise above flood stage by Wednesday morning and
continue to rise to near 57.1 feet (17.4 meters) by Friday
morning. Additional rises are possible thereafter.
* At 58.0 feet (17.7 meters)...Major flooding covers the flood plain
inside the levees-threatens lowest residences in Brownsville and
Matamoros - persons vulnerable to lowland flooding should move
equipment to higher ground and monitor the level of the river
especially if heavy rain conditions develop.
$$
&&
Below are the latest river stages and crest forecasts:
Flood Latest Forecast 6AM LST
Location Stage Stage Day Time Mon Tue Wed
Rio Grande River
San Benito 55 44.1 Sun 08 AM 47.3 51.4 55.0
&&
LAT...LON 2613 9784 2612 9768 2601 9754 2590 9762
2598 9775 2600 9789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this river flood warning went out at May 24, 6:31 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 24, 6:31 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
631 AM CDT SUN MAY 24 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE STRATIFORM PRECIPITATION LINGERING ACROSS
SOUTHEAST PORTIONS OF THE CWA THIS MORNING. OTHERWISE...MOSTLY
HIGH LEVEL DEBRIS CLOUDS FROM LAST NIGHT'S CONVECTION COVERED MOST
OF THE CWA. CEILINGS WERE NEAR 4500FT AT KHRL TO NEAR 10000FT AT
KT65. VISIBILITIES WERE NEAR 4SM WITH RAIN AND FOG AT KBRO TO NEAR
5SM WITH RAIN AND FOG AT KPIL. EXPECT MVFR CONDITIONS TO LINGER
ACROSS THE COASTAL SECTIONS OF THE CWA THIS MORNING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL TODAY AS DRIER AIR ALOFT
CONTINUES TO MOVE ACROSS WEST AND SOUTHWEST TEXAS IN THE WAKE OF
THE 500MB SHORTWAVE TROUGH MOVING ACROSS NORTHWEST TX THIS
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 427 AM CDT SUN MAY 24 2015/
SHORT TERM /NOW THROUGH MONDAY/...ONGOING CONVECTION CONTINUES TO
AFFECT THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS MORNING.
LATEST BRO RADAR SHOWS THE HEAVIEST ACTIVITY ACROSS CAMERON
COUNTY...SOUTHERN PORTIONS OF THE LAGUNA MADRE AND INTO THE GULF
WATERS WITH LIGHT TO MODERATE RAIN EXTENDING BACK TO STARR COUNTY.
RECENT SATELLITE IMAGERY SHOWS VERY COLD CLOUD TOPS OVER JUST
SOUTHWEST OF CAMERON COUNTY WITH ADDITIONAL DEVELOPMENT ACROSS
NORTHERN TAMAULIPAS. RADAR SUGGESTS THAT BETWEEN 2 TO 3 INCHES HAS
FALLEN OVER THE CITY OF BROWNSVILLE IN THE PAST COUPLE OF HOURS.
WILL MAINTAIN THE FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS
THROUGH NOON TODAY. A FEW STRONG THUNDERSTORMS ARE STILL POSSIBLE
THIS MORNING BUT SEVERE WEATHER IS NO LONGER ANTICIPATED. THE
SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 4 AM HAS BEEN
ALLOWED TO EXPIRE. THE STORM PREDICTION CENTER HAS ALL OF DEEP
SOUTH TEXAS IN A GENERAL THUNDERSTORM RISK THROUGH 7 AM AND ALL OF
DEEP SOUTH TEXAS IN SLIGHT RISK FOR TODAY AND TONIGHT. THE MAIN
FORECAST FOR LATER TODAY WILL BE RAIN CHANCES AFTER THIS
CONVECTION MOVES EAST THIS MORNING. MOSTLY CLOUDY SKIES WITH
STABLE ATMOSPHERE...DUE TO THE OVERNIGHT CONVECTION...SHOULD KEEP
RAIN CHANCES LIMITED FOR THIS AFTERNOON.
LONG TERM...ANOTHER UPPER LEVEL DISTURBANCE WILL PROVIDE ANOTHER
OPPORTUNITY OF CONVECTION MONDAY NIGHT INTO TUESDAY. THE 500 MB
FLOW BECOMES ZONAL BY MID WEEK BEFORE ANOTHER TROUGH APPROACHES
FROM THE WEST BY LATE WEEK. WILL MAINTAIN SLIGHT CHANCE TO CHANCE
POPS LATE IN THE FORECAST PERIOD. HIGH TEMPERATURES WILL GENERALLY
BE IN THE MID 80S NEAR THE COAST TO THE LOW TO MID 90S ACROSS THE
WEST EACH DAY. OVERNIGHT LOW TEMPERATURES EACH NIGHT WILL BE IN
THE 70S.
MARINE...NOW THROUGH MEMORIAL DAY...BUOY 42020 REPORTED SOUTH
WINDS AROUND 15 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS
SLIGHTLY OVER 5 FEET WITH A PERIOD OF 7 SECONDS AT 03 CDT/09 UTC.
BROAD HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE OVER THE CENTRAL PLAINS RESULTING IN
MODERATE TO STRONG WINDS AND BUILDING THROUGH THE PERIOD. SMALL
CRAFT ADVISORY WINDS AND SEAS EXPECTED ALONG FOR THE LOWER TEXAS
COAST THROUGH AT LEAST MONDAY.
MONDAY NIGHT THROUGH FRIDAY...A TIGHT PRESSURE SHOULD KEEP THE BAY
AND GULF CONDITIONS CLOSE TO EXERCISE CAUTION OR SMALL CRAFT
ADVISORY LEVELS MONDAY NIGHT. MARINE CONDITIONS IMPROVE TUESDAY
AS THE PRESSURE GRADIENT WEAKENS RESULTING IN MODERATE WINDS AND
LOWER SEAS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR TXZ251-256-257.
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ250-251-253>257.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ150-
155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/64/55Hazardous weather outlook, May 24, 6:30 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 AM CDT SUN MAY 24 2015 TXZ248>257-251115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH NOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER NEAR THE LOWER TEXAS COAST THROUGH MID MORNING. IN ADDITION...FLASH FLOODING WILL BE A THREAT WITH HEAVY RAINFALL AS THE GROUND REMAINS NEARLY SATURATED ACROSS MOST OF THE AREA FROM HEAVY RAINFALL THAT FELL OVERNIGHT AND DURING THE PAST COUPLE OF WEEKS. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY. A HIGH RISK OF RIP CURRENTS AT AREA BEACHES WILL CONTINUE ON MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-251115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 630 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH THIS MORNING AS STRONG SOUTHEAST WINDS DEVELOP ACROSS THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED THIS AFTERNOON FOR THE LAGUNA MADRE DUE TO STRONGER WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE LOWER TEXAS GULF WATERS MONDAY AS WINDS AND SEAS REMAIN HIGH ACROSS THE GULF WATERS. MARINE CONDITIONS EXPECTED TO IMPROVE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 3:51 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD BROWNSVILLE 25.93N 97.48W
05/24/2015 CAMERON TX LAW ENFORCEMENT
BROWNSVILLE POLICE DEPARTMENT REPORTS WATER 1 TO 1 1/2
FEET DEEP AT THE INTERSECTION OF BATES AND DEWS NEAR THE
BROWNSVILLE AND MATAMOROS INTERNATIONAL BRIDGE.
&&
EVENT NUMBER BRO1500096
TOMASELLISpecial weather statement, May 24, 3:56 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 AM CDT SUN MAY 24 2015
TXZ255-257-240945-
COASTAL CAMERON TX-INLAND CAMERON TX-
356 AM CDT SUN MAY 24 2015
...SPECIAL WEATHER STATEMENT...
AT 355 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
ACROSS THE CITY OF BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
2589 9752 2592 9754 2620 9730 2622 9727
2620 9729 2622 9718 2607 9716 2607 9714
2605 9716 2595 9715 2596 9728 2594 9728
2593 9735 2591 9737 2584 9738
TIME...MOT...LOC 0855Z 223DEG 26KT 2594 9733
JSLocal storm report, May 24, 4:25 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD SOUTH PADRE ISLAND 26.08N 97.18W
05/24/2015 CAMERON TX LAW ENFORCEMENT
SOUTH PADRE ISLAND POLICE DEPARTMENT REPORTS FLOOD
WATERS 12 INCHES TO KNEE DEEP ON SOME ROADS. ONLY CENTER
LANE OPEN FROM 3500 TO 5000 PADRE BOULEVARD.
&&
EVENT NUMBER BRO1500097
TOMASELLILocal storm report, May 24, 6:48 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
648 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD ZAPATA 26.89N 99.26W
05/24/2015 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTS KNEE-HIGH WATER
OVER THE ROAD IN MEDINA ADDITION DUE TO SWOLLEN ARROYOS.
1239 AM FLASH FLOOD ZAPATA 26.89N 99.26W
05/24/2015 ZAPATA TX FIRE DEPT/RESCUE
ZAPATA COUNTY FIRE DEPARTMENT REPORTS 3 ROADS FLOODED
BETWEEN 4TH STREET AND 7TH STREET FROM MIRAFLORES TO
HIGHWAY 83. FLOODING IS DUE TO SWOLLEN ARROYOS WITH
HEIGHT OF WATER ON ROADS SAID TO BE JUST BELOW THE KNEE.
0140 AM TSTM WND GST RAYMONDVILLE 26.48N 97.78W
05/24/2015 E60 MPH WILLACY TX LAW ENFORCEMENT
WILLACY COUNTY SHERIFFS OFFICE ESTIMATES WINDS OF 60
MPH AT THEIR LOCATION.
0350 AM FLASH FLOOD BROWNSVILLE 25.93N 97.48W
05/24/2015 CAMERON TX LAW ENFORCEMENT
BROWNSVILLE POLICE DEPARTMENT REPORTS WATER 1 TO 1 1/2
FEET DEEP AT THE INTERSECTION OF BATES AND DEWS NEAR THE
BROWNSVILLE AND MATAMOROS INTERNATIONAL BRIDGE.
0423 AM FLASH FLOOD SOUTH PADRE ISLAND 26.08N 97.18W
05/24/2015 CAMERON TX LAW ENFORCEMENT
SOUTH PADRE ISLAND POLICE DEPARTMENT REPORTS FLOOD
WATERS 12 INCHES TO KNEE DEEP ON SOME ROADS. ONLY CENTER
LANE OPEN FROM 3500 TO 5000 PADRE BOULEVARD.
&&
EVENT NUMBER BRO1500093 BRO1500094 BRO1500095 BRO1500096 BRO1500097
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:35 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| May 23, 9:55 PM CDT | Special Weather Statement | BRO | Starr | 50 min |
| May 23, 10:11 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 34 min |
| May 23, 10:14 PM CDT | Flash Flood Warning | BRO | Zapata | 2 hr |
| May 23, 10:25 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 2 hr |
| May 23, 10:33 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 42 min |
| May 23, 11:12 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 48 min |
| May 23, 11:33 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 117 min |
| May 23, 11:54 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg, Starr | 111 min |
| May 23, 11:55 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 50 min |
| May 24, 12:15 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 2 hr |
| May 24, 12:25 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 2 hr |
| May 24, 12:41 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 34 min |
| May 24, 12:44 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| May 24, 1:11 AM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Willacy | 49 min |
| May 24, 1:14 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy | 2 hr |
| May 24, 1:27 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 33 min |
| May 24, 1:43 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 2 hr |
| May 24, 1:58 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| May 24, 2:04 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 116 min |
| May 24, 2:15 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 45 min |
| May 24, 2:16 AM CDT | Special Marine Warning | BRO | 119 min | |
| May 24, 2:32 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 118 min |
| May 24, 2:49 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 116 min |
| May 24, 2:53 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 37 min |
| May 24, 3:20 AM CDT | Areal Flood Advisory | BRO | Cameron | 115 min |
| May 24, 3:41 AM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| May 24, 3:56 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| May 24, 8:51 AM CDT | Areal Flood Advisory | BRO | Cameron | 114 min |
| May 24, 10:14 AM CDT | Small Craft Advisory for Winds | BRO | 9 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.